MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. CARDIOMEMS HOSPITAL ELECTRONICS SYSTEM; SYSTEM, HEMODYNAMIC, IMPLANTABLE

ST. JUDE MEDICAL, INC. CARDIOMEMS HOSPITAL ELECTRONICS SYSTEM; SYSTEM, HEMODYNAMIC, IMPLANTABLE
Model Number CM3000
Medical Device Problem Codes Break (1069); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
The power cord of the pes was frayed.The cord sparked at the area where it plugged into the power supply.The power cord and power supply were replaced.There were no adverse consequences as a result of the issue.No patient was involved.On (b)(6) 2022, the hes still sparked from the access plate at the power port following replacement of the power supply and power cord.
 
Additional Manufacturer Narrative
No device analysis results are available because the device was not returned.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined that no non-conformances were identified that are related to the reported event.
 
Additional Manufacturer Narrative
One cardiomems hospital electronic system was received for evaluation.Visual inspection of material returned revealed functional damage to i2 external printer serial cable assembly in the form of an internal wire from the rj12 flat modular cable broken off from connector d-sub housing receptacle.Visual inspection of returned material also revealed missing hardware in the form of two lock washers 1 18-8 4-40 kep nuts that assemble the i2 power connector cable assembly to np i2 power bracket, as well as the i2 printer mounting strap.Loose hardware was also observed in the form of two 18-8 6-32 kep nuts and i2 printer mounting bracket that assemble the i2 printer mounting strap to i2 enclosure ¿ front plastic.No blown components, burnt areas, or any other residual effects that could have been caused by sparks were observed.No software malfunctions or anomalies were observed.A sparking sound was produced and unit prematurely shut off during manipulation of power supply connection areas.This was attributed to an electrical short occurring when the bus wire of the 3a 5-pin din connector on i2 power connector cable assembly unintentionally contacted the connector d-sub housing receptacle of a test i2 external printer serial cable assembly connected to unit.This unintentional contact was due to the din connector of printer serial cable assembly not being properly attached to np i2 power bracket because of missing hardware stated in visual evaluation.Unit remained powered on when connector d-sub housing receptacle of test printer serial cable assembly was kept away from i2 power connector cable assembly.Unit passed diagnostic test complaint of ¿the hes still sparked from the access plate at the power port¿ confirmed.The occurrence of sparks determined be due to bus wire of 3a 5-pin din connector on i2 power connector cable assembly (cs-000481) being loose and unintentionally contacting a metal surface.Root cause concluded to be rc012 loose component.Investigation results for complaint of ¿the power cord of the hes was frayed¿ were determined to be inconclusive.The returned ac power cord with ferrite was determined to be a replacement and not the original one stated to be frayed in complaint event description.This is based on the returned power cord having no observed damage and the statement in complaint event description of a replacement used in the field.

Brand Name
CARDIOMEMS HOSPITAL ELECTRONICS SYSTEM
Common Device Name
SYSTEM, HEMODYNAMIC, IMPLANTABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
387 technology circle nw suite 500
atlanta GA 30313
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
387 technology circle nw suite 500
atlanta GA 30313
Manufacturer Contact
bob fryc
one st. jude medical drive
st. paul, MN 55117
6517565400
MDR Report Key14431323
Report Number3004936110-2022-00248
Device Sequence Number14824790
Product Code MOM
UDI-Device Identifier05415067029331
UDI-Public05415067029331
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCM3000
Device Catalogue NumberCM3000
Device Lot Number7953487
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer07/13/2022
05/29/2023
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date07/19/2022
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown